MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J310H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an enterectomy on an unknown date and suture was used.The needle was pulling from the suture after the 1st stitch, it was found that the suture had broken in the middle of it.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).It was reported that the device had performance breakage suture.It was received for analysis a needle suture piece and a suture piece of product code j310h.During the visual inspection of needle/suture piece, marks on the body needle that appears to be by use of surgical instruments was noted; also, the sutures pieces present body fluids and was damaged(busted).Functional test could not be performed due to condition of the samples.The manufacturing records couldn¿t be reviewed as the batch number is unknown.According to the sample condition, the assignable cause of the performance breakage suture, was suggest an improper handling.

Brand Name
VCL CT BRD VIO 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9079274
Report Number2210968-2019-87673
Device Sequence Number2451469
Product Code GAM
UDI-Device Identifier10705031038677
UDI-Public10705031038677
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ310H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/28/2019
Patient Sequence Number1